Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Buttock pain, lump in buttocks, uncomfortable to sit. Taking Methotrexate for Crohn's diseae. Help

User rating for this question
Very Good
Answered by

Gastroenterologist
Practicing since : 1962
Answered : 693 Questions
Question
My daughter has had Crohn's disease for 6 years and she has recently started on a course of Methotrexate injections. She has been complaining of pains in her right buttock as if it was bruised it was hurting to sit. Our GP prescribed an anti inflammatry gel which helps the pain for awhile but soon wears off. At a regular medication checkup with her consultant last week the lump 3 & 1/2 inches long and narrow was checked and we were told that they weren't sure what it was antibiotics were prescribed in case it was an abscess 5 day course has been completed however my daughter is stil complaining of pain and and its very uncomfortable to sit. I have looked at the lump again today and it is now about 4 inches long same width. The skin looks red but it isn't sore. Gastro nurse has called to say that we need to leave it to see what happens next but my daughter is in too much pain
Posted Mon, 17 Sep 2012 in Digestion and Bowels
 
 
Answered by Dr. Charles S Narasi 5 hours later
Hello, XXXXXXX
Iam not sure from your question whether the questionable
abscess was at the site of injection of Methtrexate.
I hope they were not using the same site for injections.
If the local pain reliever gel helped the pain, I would think
the problem is the injection site and not the Crohn's at that
site.The onlyu other thing will be a beginning of a new
fistula, a communication between the bowel and the skin
outside in that area. She may need a CT -scan as a follow up
Wish her well..
Above answer was peer-reviewed by
 
Follow-up: Buttock pain, lump in buttocks, uncomfortable to sit. Taking Methotrexate for Crohn's diseae. Help 4 hours later
This is not the site of the injections she has these in the tops of her legs the lump is on her right buttock
 
 
Answered by Dr. Charles S Narasi 5 hours later
Hello, XXXXXXX
Painful lumps on the extremities can occur with
Inflammatory Bowel Diseases such as ulcerative
colitis and Crohn's disease. These are called
"Erythema Nodosum" and sometimes these indicate
activity of the disease. Treatment is still treating the
primary condition which is Crohn's.
I am sure your gastroenterologist will clarify this.
Wish you good health.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor